Ohio, 2005

Flooding and Hail in Ohio, June 14, 2005

June 14, 2005 · NWS ILN · 17 events in 9 counties and zones

12 thunderstorm wind, 3 flood, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$74,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 14, 9:47 AM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 14, 9:47 AM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
1047 AM EDT TUE JUN 14 2005

.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
QUICK UPDATE TO BUMP UP TEMPS A CATEGORY AND ADJUST POPS.  12Z
KILN SOUNDING GIVES A HIGH OF 92.3 WITH FULL SUN. KCMH WAS UP TO
81 AT 10 AM.  AREAS ACROSS EASTERN CWA THAT WILL RECEIVE MORE SUN
WILL RISE TO NEAR 90. CONVECTION HAS ALREADY POPPED ACROSS CENTRAL
INDIANA. ANTICIPATE A WW BY LATE MORNING.

&&

.PREVIOUS DISCUSSION...
(ISSUED 622 AM EDT TUE JUN 14 2005)

AVIATION (12Z-12Z)...
UPPER LEVEL LOW OVER UPPER MS VALLEY TO TRACK INTO THE GRTLKS AND
OPEN UP THE NEXT 24 HOURS. WAA CONVECTION WHICH DEVELOPED IN
IN SWRLY FLO AHD OF THIS UPPER LOW PIVOTING THRU IN AND NW OH.
AS THIS CONVECTION MOVES AWAY FROM FROM ITS GENESIS REGION INTO MORE
STABLE AIR IT IS QUICKLY WEAKENING.

AFTER EARLY MORNING FOG/HAZE BURNS OFF EXPECT CU TO DEVELOP THROUGH
THE DAY TDA. SBCAPES OF 3000-4000 J/KG DEVELOP TDA IN THE UNSTBL AMS
AHD OF APPROACHING CDFNT. HAVE MENTIONED TEMPO TSTMS THIS AFTN AHD
OF THE CDFTN. EXPECT TSTMS TO DEVELOP INTO A LINE WITH UNIDIRECTIONAL
WIND PROFILE WITH WIND BEING MAIN SVR-WX THREAT. HAVE MENTIONED
GUSTS TO 45KTS IN TAFS WITH TSTMS THIS AFTN. DRY SLOT TO WORK IN
THIS EVENING IN THE WAKE OF THE COLD FRONT.

PREVIOUS DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 330 AM EDT TUE JUN 14 2005

SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
UPPER RIDGE WILL PERSIST OVER EASTERN CONUS FOR ONE MORE DAY UNTIL
THE MORE TYPICAL EASTERN TROUGH RETURNS ON WEDNESDAY. JET MAX
ROUNDING THE BASE OF THE TROUGH WILL PROVIDE UPPER SUPPORT FOR
POTENTIAL SEVERE WEATHER TODAY.

SURFACE CONDITIONS ADD TO THE SEVERE THREAT. COLD FRONT SWINGING
AROUND MINNESOTA SURFACE LOW WILL PROVIDE LOW LEVEL CONVERGENCE.
CAPE AHEAD OF THE FRONT IS PROGGED TO BE AROUND 3000 J/KG THIS
AFTERNOON. AS A RESULT OF THESE FACTORS, SPC HAS PLACED ILN CWA IN
SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS. WITH FAIRLY
UNIDIRECTIONAL FLOW AND FAVORABLE DELTA THETA-E, STRAIGHT LINE WINDS
LOOK TO BE THE MAIN THREAT.

COOLER WEATHER WILL FOLLOW THE FRONT WITH WEDNESDAY LIKELY TO BE OUR
FIRST BELOW AVERAGE DAY THIS MONTH. CONDITIONS WILL BE UNSTABLE
ENOUGH BEHIND THE FRONT TO KEEP LOW CHANCE POPS ON WEDNESDAY.

GENERALLY LOWERED TEMPS SLIGHTLY, CLOSER TO MAV.

THE FOLLOWING WAS ORIGINALLY ISSUED AT 340 PM EDT MON JUN 13 2005

LONG TERM (WEDNESDAY THROUGH MONDAY)...
AFT TUES EVNG FROPA...UPR LO TO SLOWLY TRAVERSE EAST ACRS GRT LKS
AND AFFECT FIRST PART OF EXTENDED.  LAST COUPLE GFS MODEL RUNS HAVE
TRENDED SLOWER WITH UPR LO...LEAVING IT WOBBLING AROUND IN GRT LKS
AND OH VLY THRU FRI.  NONE OF THE OTHER MODELS HAVE SHOWN THIS
TREND...PROGRESSING UPR LO INTO NEW ENGLAND BY FRI-SAT.  HAVE THUS
GONE WITH MORE PROGRESSIVE CONSENSUS SOLN...LIMITING PCPN CHANCES TO
WED AND THURS AS UPR TROF AND SVRL WEAK MID LVL VORTS SWINGS THRU
REGION.  GFS/NAM BOTH INDCG LITTLE TO NO INSTABILITY DURING THIS
PERIOD AND WILL NOT MENTION THUNDER.  APPEARS THERE COULD BE A GOOD
DEAL OF CLOUDS BOTH WED AND THURS THAT WOULD HELP TO LIMIT EFFECTS
OF DIURNAL HEATING AND POTENTIAL INSTABILITY.  AFTER THURS...SFC HI
WILL BUILD IN FOR REMAINDER OF EXTENDED.  TEMPS WILL BE SEASONABLE
THRU THE PERIOD...WITH HIGHS IN M70S ON WED/THURS RISING TO L80S BY
SUN/MON AS CNTRL PLAINS UPR RIDGE SLOWLY BUILDS EAST.  DRY NRLY FLO
THRU MUCH OF THE PERIOD WILL ENSURE LOWER HUMIDITY LEVELS THAN  THAT
EXPERIENCED OVER THE LAST 7 TO 10 DAYS.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SHORT TERM...
Hazardous weather outlook, Jun 14, 4:33 AM EST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
533 AM EDT TUE JUN 14 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-150932-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
533 AM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

DEEP LOW PRESSURE WILL TRACK FROM THE UPPER MISSISSIPPI VALLEY
ACROSS THE GREAT LAKES, WITH A STRONG COLD FRONT SWEEPING THROUGH
THE REGION THIS EVENING. DAYTIME HEATING, ALONG WITH A MOIST
LOW LEVEL AIRMASS WILL RESULT IN DESTABILIZATION AHEAD OF THE
FRONT. STRONG INSTABILITY IS EXPECTED TO DEVELOP BY EARLY AFTERNOON.

AS THE AIRMASS DESTABILIZES...STORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN INDIANA AND WESTERN OHIO AND ORGANIZE RAPIDLY INTO A LINE.
THESE STORMS WILL SWEEP QUICKLY EAST THROUGH THE REGION WITH THE BEST
TIME FOR SEVERE WEATHER BETWEEN 1 PM EDT AND 8 PM EDT.

A WIDESPREAD DAMAGING WIND EVENT IS LIKELY, ALONG WITH A THREAT FOR
HAIL AND PERHAPS A TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Local storm report, Jun 14, 12:49 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
149 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     RISING SUN              38.95N 84.86W
06/14/2005                   OHIO               IN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN TOWN. PEA SIZE HAIL.

&&

JOHNF
Local storm report, Jun 14, 1:03 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             FLORENCE                38.99N 84.64W
06/14/2005  0.75 INCH        BOONE              KY   TRAINED SPOTTER

0159 PM     HAIL             ERLANGER                39.01N 84.59W
06/14/2005  1.50 INCH        KENTON             KY   TRAINED SPOTTER

&&

JOHNF
Local storm report, Jun 14, 1:06 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             FLORENCE                38.99N 84.64W
06/14/2005  1.00 INCH        BOONE              KY   TRAINED SPOTTER

&&

JF
Local storm report, Jun 14, 1:27 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             4 S VERSAILLES          39.01N 85.26W
06/14/2005  1.00 INCH        RIPLEY             IN   PUBLIC

            REPORT RECEIVED FROM COUNTY WARNING POINT. TREES AND
            WIRES DOWN ON CAVE HILL ROAD AND CR 1025 SOUTH.

&&

JF

The radar

The Cincinnati radar (KILN), 57 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 3 flood, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
June 14, 1:30 PM EST to 1:38 PM EST
Where
Hamilton County, Newtown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.117, -84.350

Trees were downed.

Thunderstorm Wind, Highland

When
June 14, 1:30 PM EST to 1:45 PM EST
Where
Highland County, Mowrystown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.033, -83.750

Trees were knocked down.

Hail, Clermont

When
June 14, 1:38 PM EST to 1:42 PM EST
Where
Clermont County, Nicholsville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.950, -84.167

Thunderstorm Wind, Ross

When
June 14, 1:39 PM EST to 1:42 PM EST
Where
Ross County, Chillicothe
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.333, -82.983

Trees were knocked down.

Thunderstorm Wind, Clermont

When
June 14, 1:40 PM EST to 1:44 PM EST
Where
Clermont County, 5 mi W of Batavia
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
39.067, -84.267

Several trees were knocked down around Eastgate.

Thunderstorm Wind, Pike

When
June 14, 1:45 PM EST to 1:49 PM EST
Where
Pike County, 6 mi W of Latham
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
39.100, -83.367

A few trees were downed.

Thunderstorm Wind, Brown

When
June 14, 1:50 PM EST to 1:55 PM EST
Where
Brown County, 5 mi NW of Georgetown
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
38.917, -83.967

A barn sustained structural damage along Smokey Row Road. A nearby workshed had its roof peeled off. Several trees were also downed across the area.

Hail, Ross

When
June 14, 1:57 PM EST to 2:01 PM EST
Where
Ross County, Londonderry
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
39.267, -82.800

Thunderstorm Wind, Pike

When
June 14, 2:00 PM EST to 2:15 PM EST
Where
Pike County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
DEPT OF HIGHWAYS
Coordinates
39.067, -83.050

Numerous trees were knocked down, especially east of US Route 23.

Flood, Clermont

When
June 14, 2:00 PM EST to 3:15 PM EST
Where
Clermont forecast zone
Reported by
BROADCAST MEDIA
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

Thunderstorms produced some flooding of roads across portions of southwest and southern Ohio during the afternoon.

Thunderstorm Wind, Adams

When
June 14, 2:04 PM EST to 2:14 PM EST
Where
Adams County, Seaman
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
38.933, -83.567

A mobile home lost its roof to the thunderstorm winds. A couple of trees were also knocked down.

Thunderstorm Wind, Hocking

When
June 14, 2:40 PM EST to 2:44 PM EST
Where
Hocking County, Starr
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.400, -82.367

A few trees were knocked down along State Routes 56 and 328 in the southern part of the county.

Flood, Hamilton

When
June 14, 3:00 PM EST to 3:20 PM EST
Where
Hamilton forecast zone
Reported by
BROADCAST MEDIA
Coordinates
41.133, -82.567

Thunderstorms produced some flooding of roads across portions of southwest and southern Ohio during the afternoon.

Thunderstorm Wind, Adams

When
June 14, 3:08 PM EST to 3:16 PM EST
Where
Adams County, Manchester
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
DEPT OF HIGHWAYS
Coordinates
38.683, -83.600

Several trees were downed.

Flood, Ross

When
June 14, 3:15 PM EST to 4:30 PM EST
Where
Ross forecast zone
Reported by
NEWSPAPER
Coordinates
39.517, -82.450

Thunderstorms produced some flooding of roads across portions of southwest and southern Ohio during the afternoon.

Thunderstorm Wind, Scioto

When
June 14, 3:20 PM EST to 3:23 PM EST
Where
Scioto County, 3 mi W of West Portsmouth
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.767, -83.083

Trees and powerlines were downed.

Thunderstorm Wind, Scioto

When
June 14, 3:35 PM EST to 3:39 PM EST
Where
Scioto County, Portsmouth
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
38.733, -82.983

A couple of trees were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461921, 5461924, 5461926, 5461922, 5461927, 5461925, 5461929, 5461923, 5461928, 5461987, 5461982, 5461983, 5461988, 5461984, 5461989, 5461985, 5461986.